Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 152, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 30, 2017, 4:01 AM CDT for Crittenden County, Cross County, St. Francis County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2017, 4:01 AM CDT (09:01 UTC)
- Expired
- Apr 30, 2017, 4:45 AM CDT
- In force
- 44 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crittenden County, AR, Cross County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 78 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 1:10 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 9.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1699 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 11.6
The text
As transmitted.
596 WUUS54 KMEG 300901 SVRMEG ARC035-037-123-300945- /O.NEW.KMEG.SV.W.0152.170430T0901Z-170430T0945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Memphis TN 401 AM CDT SUN APR 30 2017 The National Weather Service in Memphis has issued a * Severe Thunderstorm Warning for... Northeastern St. Francis County in eastern Arkansas... Northwestern Crittenden County in eastern Arkansas... Southern Cross County in eastern Arkansas... * Until 445 AM CDT * At 401 AM CDT, a severe thunderstorm was located near Caldwell, or 8 miles northwest of Forrest City, moving east at 50 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Forrest City, Wynne, Earle, Parkin, Village Creek State Park, Caldwell, Colt, Jennette, Smithdale, Three Forks, Cottonwood Corner, Slonikers Mill, Fitzgerald Crossing, Mc Donald, Cloar, Kinton, Mc Elroy, Shearerville, Hicks Station and Togo. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3500 9092 3522 9096 3538 9042 3516 9030 TIME...MOT...LOC 0901Z 251DEG 43KT 3511 9087 HAIL...<.75IN WIND...60MPH $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 11:25 PM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, Apr 29, 11:25 PM CDT, 4 hours 36 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1125 PM CDT Sat Apr 29 2017
.UPDATE...
&&
.PREV DISCUSSION... /issued 944 PM CDT Sat Apr 29 2017/
DISCUSSION...
Skies are cloudy over much of the forecast area this evening with
temperatures ranging from the mid 60s to around 80 degrees.
Showers and thunderstorms cover much of the western half of the
forecast area. Some of the thunderstorms have produced severe
wind gusts and some large hail. These thunderstorms should calm
down some before midnight with more rain expected overnight. Have
adjusted pops for the overnight hours.
ARS
PREV DISCUSSION... /issued 252 PM CDT Sat Apr 29 2017/
Currently feels like summer outside with temperatures running in
the mid 80s for most and dewpoints near 70F. Gusty south winds
were adding some relief to heat indices near 90F.
For the next 36 hours...conventional and short term models
continue to struggle with the evolution of the current upper
level low in New Mexico and the convection out ahead in the
eastern Plains and Ozarks. Leaning with the slower solutions
generated from the ECMWF and NAM keeping the low delayed tomorrow
as it moves into central Kansas. In addition the surface low in
Oklahoma will move only slightly into southwest Missouri before
occluding. Storms seen currently out in western Arkansas have
been able progress a bit farther east this afternoon as midday
LZK sounding now reflects a broken cap. The activity so far has
remained subsevere despite this and the stronger midlevel flow in
the region. With the cap stronger in our region believe the
eastern extent of this activity will remain west of the
Mississippi for the majority of the night...after 30/09z thinking.
Low level winds will remained backed as the line of convection
arrives lending to some low level rotation...however midlevel
winds will also be backed...allowing for slower moving and
training of cells. Due to storm coverage...have backed off the
flash flood watch until 12z tomorrow morning. Models are also
hinting on a wake low situation developing behind the line as
gradient winds from the south will remain strong. So the highest
winds may occur outside of convection. A wind advisory may be
needed. CAPE amounts today are running around 3500 to 4000
j/kg...but will easily be cut in half tomorrow as thicker cloud
cover keeps high temperatures in the 70s. All in all a slight risk
for severe weather and a moderate flooding risk for 3-5 inches of
rainfall seems reasonable. Tomorrow evening rain and clouds will
transition east as the storm lifts into the Western Great Lakes.
Some clearing will allow for overnight lows to drop into the
50s...but a continuing breeze should damper any fog potential.
Monday and Tuesday...weak high pressure will build into the
Midsouth with dry and cool conditions. Overall temperatures will
run just below seasonal normals with a mix of clouds and sun.
Wednesday through early next weekend...mid range models have
consistently shown a shortwave dropping south from the Northern
Plains this period...with the next cutoff 500mb low forming in the
Red River Valley. Have sided with the ECMWF solution tracking the
low farther south across the ARLATEX and into Mississippi. This
should keep clouds and a rain threat across the area each day with
temperatures remaining below normal. Cut-off lows are known for
remaining stationary well beyond model forecasts so confidence is
low for any big weather improvements through next Saturday.
JAB
&&
.AVIATION...
Attempted to time the next round of thunderstorms based on HRRR
data.
Model guidance tendency has been to slow down the onset of
showers/thunderstorms...will continue that trend. Brief IFR or
even LIRF conditions due to heavy rain can be expected in
association with any thunderstorms. However prevailing conditions
should remain MVFR or better.
Backed off of the development of low clouds overnight....but any
that do develop should quickly dissipate after sunrise.
Winds will remain Southerly through the TAF period between 10 and
15kt overnight 15-20kt tomorrow. Higher gusts to around 35kt will
return tomorrow. Winds will remain strong through 31/06z.
30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch from 7 AM CDT Sunday through Sunday afternoon
for Clay-Craighead-Crittenden-Cross-Greene-Lawrence-Lee AR-
Mississippi-Phillips-Poinsett-Randolph-St. Francis.
MO...Flash Flood Watch from 7 AM CDT Sunday through Sunday afternoon
for Dunklin-Pemiscot.
MS...Flash Flood Watch from 7 AM CDT Sunday through Sunday evening
for Calhoun-Coahoma-DeSoto-Lafayette-Marshall-Panola-
Quitman-Tallahatchie-Tate-Tunica-Yalobusha.
TN...Flash Flood Watch from 7 AM CDT Sunday through Sunday evening
for Crockett-Dyer-Fayette-Haywood-Lake-Lauderdale-Obion-
Shelby-Tipton.
&&Hazardous weather outlook, Apr 30, 3:24 AM CDT, 37 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 324 AM CDT Sun Apr 30 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-011030- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 324 AM CDT Sun Apr 30 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is an Slight Risk severe thunderstorms today for far eastern Arkansas, the Missouri bootheel, all of west Tennessee and all of north Mississippi. Thunderstorms will move across the Midsouth through the afternoon, with peak chances for severe thunderstorms during the morning and early afternoon. Primary severe weather risks include damaging winds and intense rainfall rates sufficient to produce flash flooding. There is a secondary threat of short-lived tornadoes. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed through this afternoon. PWB
In the hours before
Local storm report, Apr 30, 3:22 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
322 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 AM TSTM WND DMG 1 NW UNION CITY 36.43N 89.06W
04/30/2017 OBION TN PUBLIC
1 INCH TREE LIMBS BROKEN AND SHINGLES BLOWN OFF ROOF.
&&Special weather statement, Apr 30, 3:32 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
332 AM CDT SUN APR 30 2017
TNZ020-021-051-052-054-300915-
Carroll TN-Henderson TN-Madison TN-Crockett TN-Gibson TN-
332 AM CDT SUN APR 30 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 415 AM CDT
FOR...
Western Carroll County in western Tennessee...
Northwestern Henderson County in western Tennessee...
Northeastern Madison County in western Tennessee...
Central Crockett County in western Tennessee...
Southern Gibson County in western Tennessee...
At 332 AM CDT...a strong thunderstorm producing winds at least 40 mph
was located over Alamo, or 10 miles west of Humboldt, moving east at
50 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in western Carroll...northwestern Henderson...northeastern
Madison...central Crockett and southern Gibson Counties should
monitor this storm closely.
LAT...LON 3578 8844 3572 8905 3572 8911 3574 8917
3593 8920 3610 8852
TIME...MOT...LOC 0832Z 251DEG 43KT 3580 8909Local storm report, Apr 30, 3:42 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
342 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 AM TSTM WND DMG 14 W STEELE 36.08N 90.10W
04/30/2017 DUNKLIN MO PUBLIC
BUILDING DESTROYED AND HOME WITH WINDOWS BLOWN OUT AND A
TREE IN THE HOUSE IN THE TOWN OF COTTON PLANT.
&&Local storm report, Apr 30, 3:48 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
348 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 AM FLASH FLOOD POCAHONTAS 36.26N 90.97W
04/30/2017 RANDOLPH AR PUBLIC
HWY 90 CLOSED IN RANDOLPH COUNTY DUE TO FLOODING.
&&Special weather statement, Apr 30, 3:49 AM CDT, 12 minutes before
Special Weather Statement
National Weather Service Memphis TN
349 AM CDT SUN APR 30 2017
ARZ035-036-300930-
Cross AR-Crittenden AR-
349 AM CDT SUN APR 30 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 430 AM CDT
FOR...
Cross County in eastern Arkansas...
Northwestern Crittenden County in eastern Arkansas...
At 348 AM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Fair Oaks, or 10 miles southwest of Wynne, moving
east at 50 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Cross and northwestern Crittenden Counties should monitor
this storm closely.
LAT...LON 3543 9104 3544 9042 3520 9040 3515 9103
3524 9104
TIME...MOT...LOC 0848Z 251DEG 43KT 3517 9096Local storm report, Apr 30, 3:53 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
353 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST TUNICA 34.69N 90.38W
04/29/2017 M63.00 MPH TUNICA MS AWOS
SUSTAINED 36 KTS GUSTING TO 55 KTS EQUALING 41 MPH
GUSTING TO 63 MPH.
0830 PM TSTM WND DMG WALLS 34.95N 90.13W
04/29/2017 DESOTO MS UNKNOWN
20 OR MORE POWER POLES DOWN IN THE WILSON MILLS AREA OF
WALLS.
0845 PM TSTM WND DMG 2 W BLYTHEVILLE 35.93N 89.96W
04/29/2017 MISSISSIPPI AR TRAINED SPOTTER
THE SIDE OF A FARM SHOP BUILDING WAS BLOWN DOWN.
0846 PM TSTM WND GST BLYTHEVILLE 35.93N 89.92W
04/29/2017 M58.00 MPH MISSISSIPPI AR ASOS
BLYTHEVILLE AIRPORT RECORDED 58 MPH.
0909 PM HAIL S SOUTHAVEN 34.97N 90.00W
04/29/2017 E1.00 INCH DESOTO MS TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED NEAR PLEASANT HILL AND
GETWELL.
0915 PM HAIL OLIVE BRANCH 34.95N 89.83W
04/29/2017 E1.00 INCH DESOTO MS PUBLIC
QUARTER SIZED HAIL FALLING AT GOODMAN ROAD AND PLEASANT
HILL ROAD.
0105 AM TSTM WND DMG SEDGWICK 35.98N 90.86W
04/30/2017 LAWRENCE AR TRAINED SPOTTER
NUMEROUS TREES UPROOTED. FENCE BLOWN DOWN.
0133 AM TSTM WND DMG 3 SSE JONESBORO 35.78N 90.67W
04/30/2017 CRAIGHEAD AR EMERGENCY MNGR
TREES DOWN ON HWY 163 BLOCKING ROAD
0143 AM TSTM WND GST BAY 35.74N 90.56W
04/30/2017 E63.00 MPH CRAIGHEAD AR PUBLIC
0147 AM TSTM WND DMG LAKE CITY 35.82N 90.45W
04/30/2017 CRAIGHEAD AR EMERGENCY MNGR
POWER POLES DOWN
0154 AM TSTM WND DMG MONETTE 35.89N 90.34W
04/30/2017 CRAIGHEAD AR EMERGENCY MNGR
POWER POLE AND POWER LINES DOWN
0157 AM FLOOD WALNUT RIDGE 36.07N 90.96W
04/30/2017 LAWRENCE AR PUBLIC
WATER ON ROAD ON HWY 412
0207 AM TSTM WND DMG 14 W STEELE 36.08N 90.10W
04/30/2017 DUNKLIN MO PUBLIC
BUILDING DESTROYED AND HOME WITH WINDOWS BLOWN OUT AND A
TREE IN THE HOUSE IN THE TOWN OF COTTON PLANT.
0219 AM TSTM WND DMG 8 NW STEELE 36.17N 89.95W
04/30/2017 PEMISCOT MO LAW ENFORCEMENT
SEVERAL MOBILE HOMES DAMAGED IN TOWN OF GOBLER.
0226 AM TSTM WND GST BLYTHEVILLE 35.93N 89.92W
04/30/2017 M68.00 MPH MISSISSIPPI AR ASOS
0227 AM FLASH FLOOD JONESBORO 35.82N 90.69W
04/30/2017 CRAIGHEAD AR TRAINED SPOTTER
FLOODING ON RACE STREET DUE TO HEAVY RAINFALL.
0234 AM FLASH FLOOD PARAGOULD 36.06N 90.51W
04/30/2017 GREENE AR EMERGENCY MNGR
LAKE STREET IN PARAGOULD FLOODED AND CLOSED DUE TO HEAVY
RAINFALL.
0302 AM FLASH FLOOD POCAHONTAS 36.26N 90.97W
04/30/2017 RANDOLPH AR PUBLIC
HWY 90 CLOSED IN RANDOLPH COUNTY DUE TO FLOODING.
0308 AM TSTM WND DMG 1 NW UNION CITY 36.43N 89.06W
04/30/2017 OBION TN PUBLIC
1 INCH TREE LIMBS BROKEN AND SHINGLES BLOWN OFF ROOF.
&&The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:00 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi, Poinsett | 45 min |
| Apr 29, 8:18 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Mississippi, Poinsett | 57 min |
| Apr 29, 9:29 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Lee, St. Francis | 46 min |
| Apr 29, 11:51 PM CDT | Special Weather Statement | MEG | Randolph | 39 min |
| Apr 30, 12:24 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Lawrence, Randolph | 51 min |
| Apr 30, 12:52 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Lawrence, Poinsett, Randolph | 53 min |
| Apr 30, 1:00 AM CDT | Tornado Warning | MEG | Greene, Lawrence | 27 min |
| Apr 30, 1:05 AM CDT | Tornado Warning | MEG | Craighead, Greene | 40 min |
| Apr 30, 1:09 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Randolph | 51 min |
| Apr 30, 1:15 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Lee, Mississippi, Poinsett and 1 more | 45 min |
| Apr 30, 1:17 AM CDT | Tornado Warning | MEG | Clay, Greene | 43 min |
| Apr 30, 1:36 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi | 39 min |
| Apr 30, 1:54 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Mississippi, Poinsett, St. Francis | 51 min |
| Apr 30, 1:56 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 49 min |
| Apr 30, 2:00 AM CDT | Tornado Warning | MEG | Craighead, Mississippi | 45 min |
| Apr 30, 2:04 AM CDT | Flash Flood Warning | MEG | Lawrence | 12 hr |
| Apr 30, 2:16 AM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 44 min |
| Apr 30, 2:17 AM CDT | Wind Advisory | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 17 hr |
| Apr 30, 2:24 AM CDT | Flash Flood Warning | MEG | Clay, Craighead, Greene, Lawrence, Poinsett, Randolph | 12 hr |
| Apr 30, 2:27 AM CDT | Tornado Warning | MEG | Mississippi | 48 min |
| Apr 30, 2:32 AM CDT | Flash Flood Warning | MEG | Clay, Craighead, Greene, Mississippi | 11 hr |
| Apr 30, 3:25 AM CDT | Severe Thunderstorm Warning | MEG | Cross, Lee, St. Francis | 50 min |
| Apr 30, 3:34 AM CDT | Flash Flood Warning | MEG | Craighead, Crittenden, Cross, Mississippi, Poinsett, St. Francis | 9 hr |
| Apr 30, 3:49 AM CDT | Special Weather Statement | MEG | Cross | 41 min |
| Apr 30, 4:02 AM CDT | Special Weather Statement | MEG | Cross | 43 min |
| Apr 30, 4:14 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett | 31 min |
| Apr 30, 4:16 AM CDT | Special Weather Statement | MEG | St. Francis | 44 min |
| Apr 30, 4:40 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 32 min |
| Apr 30, 4:58 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 14 min |
| Apr 30, 7:38 AM CDT | Special Weather Statement | MEG | Cross, Lee, Phillips, St. Francis | 52 min |
| Apr 30, 12:44 PM CDT | River Flood Warning | MEG | Lee, St. Francis | 9 days |
| Apr 30, 12:58 PM CDT | River Flood Advisory | MEG | Lee, Phillips | 4 days |
| Apr 30, 2:10 PM CDT | Areal Flood Warning | MEG | Clay, Craighead, Greene, Lawrence, Mississippi, Randolph | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.